Canadian Woman Dies of Complications After Receiving AstraZeneca Vaccine, Chief Medical Officer Confirms Death Linked to Jab

Team Latestly
·2-min read

Alberta, May 5: A woman in her 50s has died of complications after receiving the vaccine, developed by AstraZeneca, against coronavirus (COVID-19) in Canada's Alberta province. In a statement, Alberta's Chief Medical Officer Dr Deena Hinshaw today said the death was confirmed to be linked to "vaccine-induced immune thrombotic thrombocytopenia (VITT)". Canada: 6 People in Vaughan Injected With Saline Instead of COVID-19 Vaccine, Clinic Issues Apology.

Also Read | Co-WIN Portal Guide: How to Use Age Filter to Make COVID-19 Vaccine Slot Booking Process Smoother

"As chief medical officer of health, I am sad to report that tonight we have confirmed the death of an Alberta woman in her 50’s from VITT following vaccination from the AstraZeneca vaccine," Dr Deena Hinshaw said. She did not reveal more details about the deceased for confidentiality reasons. She also tried to ally fears surrounding the AstraZeneca vaccine. Canada Allots USD 80.93 Billion Budget Toward Pandemic Recovery Plan.

Dr Deena Hinshaw's Tweet:

Also Read | Oxygen Black Marketing Busted in Lucknow: 10 Arrested With 225 Oxygen Cylinders and Cash

This content is not available due to your privacy preferences.
Update your settings here to see it.

"While any death is tragic, it is important to remember that the risks of dying or suffering other severe outcomes from COVID-19 remain far greater than the risk following AstraZeneca vaccine," Dr Hinshaw said. This is the only related death out of 253,000 AstraZeneca doses administered in Alberta to date.

"Albertans 50 to 59 who are diagnosed with COVID-19 are 350 times more likely to die from that infection than to experience VITT after an AstraZeneca vaccine. They are also at least 1,500 times more likely to be hospitalized from COVID-19 than experiencing VITT after getting AstraZeneca," she said.

Dr Deena Hinshaw's Statement:

This content is not available due to your privacy preferences.
Update your settings here to see it.

Many European countries have suspended the use of AstraZeneca vaccine after cases of blood clots were reported. Last month, a study published in the journal Lancet Infectious Diseases said one in four people experience mild, short lived systemic side effects like headache, fatigue and tenderness after receiving either the Pfizer or AstraZeneca vaccine.